MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a loop in the catheter was confirmed, but the cause could not be determined from the radiographic image was provided for investigation.The image showed what was consistent with a dual-lumen powerpicc.The section of tubing that was in the region of the upper arm appeared to be kinked or looped.The distal tip of the catheter appeared to be outside the boundaries of the image.Kinking of the catheter may have been a contributing factor of the reported lack of blood return.It was reported that the picc was believed to be positional.It appeared that the damage occurred during use; however, the exact cause could not be determined.The kinking of the catheter may have been affected by the insertion and/or securement technique and patient movement.A review of the manufacturing records showed no evidence that the damage was caused by the manufacturing process.The instructions for use (ifu) state, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ a lot history review (lhr) of redx1880 showed two other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported that on 6/30, nurse reported picc to be positional, but catheter does not have a blood return.On 7/1, picc competed occluded in both lumens.Chest x-ray showed picc tip in svc and arm x-ray showed loop in the arm, 10 cm above the insertion site.Picc was removed and piv inserted.

Brand Name
DOT PROVPPSOLO 4FDL MBP
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10314643
Report Number3006260740-2020-02660
Device Sequence Number3451238
Product Code LJS
UDI-Device Identifier00801741154898
UDI-Public(01)00801741154898
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue NumberS1294108D2
Device Lot NumberREDX1880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2020
Initial Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1